Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 15, 2008, 2:29 PM CDT for Door County, Wisconsin. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 2:29 PM CDT (19:29 UTC)
- Expired
- Jun 15, 2008, 3:20 PM CDT
- In force
- 51 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
County Door County, WI
The radar
The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 2:55 PM CDT | HAIL 0.88 | Baileys Harbor, WI | |
| Jun 15, 2:55 PM CDT | HAIL 0.88 | Egg Harbor, WI | |
| Jun 15, 2:58 PM CDT | HAIL 1.75 | 5 Nw Jacksonport, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1665 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 151929
SVRGRB
WIC029-152030-
/O.NEW.KGRB.SV.W.0039.080615T1929Z-080615T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
229 PM CDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOOR COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 330 PM CDT
* AT 224 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF EGG HARBOR...OR 13 MILES EAST OF MARINETTE...AND
MOVING EAST AT 41 MPH.
* LOCATIONS IMPACTED INCLUDE...
EPHRAIM
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4522 8696 4520 8702 4509 8702 4498 8716
4493 8716 4499 8737 4506 8733 4508 8747
4507 8738 4514 8726 4518 8729 4515 8732
4517 8739 4523 8734 4518 8730 4518 8719
4530 8708 4529 8695
TIME...MOT...LOC 1929Z 279DEG 36KT 4513 8729
$$
HELMAN3 follow-up statements
000
WWUS53 KGRB 151954
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
243 PM CDT SUN JUN 15 2008
WIC029-152030-
/O.CON.KGRB.SV.W.0039.000000T0000Z-080615T2030Z/
DOOR-
243 PM CDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR DOOR COUNTY...
AT 240 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING UP TO ONE INCH HAIL...AND POSSIBLY DAMAGING
WINDS. THIS STORM WAS LOCATED NEAR FISH CREEK...OR 17 MILES EAST OF
MARINETTE...AND MOVING EAST AT 39 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BAILEYS HARBOR BY 250 PM...
CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4522 8696 4520 8702 4509 8702 4498 8716
4493 8716 4499 8737 4506 8733 4508 8747
4507 8738 4514 8726 4518 8729 4515 8732
4517 8739 4523 8734 4518 8730 4518 8719
4530 8708 4529 8695
TIME...MOT...LOC 1943Z 282DEG 34KT 4510 8723
$$
TH000
WWUS53 KGRB 152007
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CDT SUN JUN 15 2008
WIC029-152030-
/O.CON.KGRB.SV.W.0039.000000T0000Z-080615T2030Z/
DOOR-
303 PM CDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR DOOR COUNTY...
AT 259 PM...A NWS EMPLOYEE REPORTED A SEVERE THUNDERSTORM PRODUCING
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE NEAR JACKSONPORT. THIS
STORM WAS LOCATED NEAR JACKSONPORT...OR 24 MILES NORTHEAST
OF STURGEON BAY...AND MOVING EAST AT 39 MPH.
CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4522 8696 4520 8702 4509 8702 4498 8716
4493 8716 4499 8737 4506 8733 4508 8747
4507 8738 4514 8726 4518 8729 4515 8732
4517 8739 4523 8734 4518 8730 4518 8719
4530 8708 4529 8695
TIME...MOT...LOC 2003Z 282DEG 34KT 4506 8697
$$
TH000
WWUS53 KGRB 152020
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CDT SUN JUN 15 2008
WIC029-152029-
/O.CAN.KGRB.SV.W.0039.000000T0000Z-080615T2030Z/
DOOR-
319 PM CDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR DOOR COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.
ISOLATED THUNDERSTORMS MOVING OVER THE AREA MAY STILL PRODUCE GUSTY
WINDS...SMALL HAIL AND HEAVY RAIN FOR THE REST OF THE AFTERNOON
HOURS.
LAT...LON 4522 8696 4520 8702 4509 8702 4498 8716
4493 8716 4499 8737 4506 8733 4508 8747
4507 8738 4514 8726 4518 8729 4515 8732
4517 8739 4523 8734 4518 8730 4518 8719
4530 8708 4529 8695
TIME...MOT...LOC 2019Z 282DEG 34KT 4503 8676
$$
HELMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:45 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 15, 1:45 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 145 PM CDT SUN JUN 15 2008 .UPDATE...WEAK FRONTAL BOUNDARY FROM IMT TO AUW O NEAR LSE TO IOWA AT 130 PM THIS AFTERNOON. AIR MASS BECOMING UNSTABLE AHEAD OF THIS FRONT. 88D RADAR SHOWS LAKE BOUNDARIES MOVING INLAND TO PROVIDE CONVERGENCE AND FOCUS OF CONVECTION. UPDATED FOR ISOLD TO SCT WORDING. EVEN OVER NRN WI BEHIND THE FRONT COOLER AIR ALOFT IN CYCLONIC FLOW MAY DEVELOP ISOLD CONVECTION...BUT COOLER DRIER AIR FILTERING IN BEHIND THE FRONT DIMINISHING INSTABILITY. A WEAK S/W WORKING INTO NW MN PRODUCED TSRA EARLIER OVER ND WILL MOVE INTO NW WI LATER THIS AFTN. TDH && .PREV DISCUSSION...ISSUED AT 328 AM CDT SUN JUN 15 2008... SHORT TERM...TODAY THROUGH MONDAY...MAIN FCST CONCERN IS THREAT OF SVR TSTMS THIS AFTERNOON. SVR TSTMS NEVER DEVELOPED IN GRB CWA YDAY...MAINLY DUE TO A LACK OF A WELL-DEFINED SFC BOUNDARY AND WEAK LLVL CONVERGENCE. WE SHOULD SEE A LITTLE STRONGER CONVERGENCE OVER OUR SE COUNTIES THIS AFTERNOON AS A COLD FRONT MOVES THROUGH THE RGN. MODIFIED FCST SOUNDINGS SHOW CAPES AROUND 1500 J/KG OVER THE SOUTHERN FOX VALLEY...WITH STG DEEP LAYER SHEAR AROUND 50 TO 60 KTS. A COUPLE S/W TROFS WILL ALSO MOVE THROUGH N WI DURING THE DAY. ALTHOUGH SPC HAS REMOVED THE SLGT RISK FROM OUR FA...THERE APPEARS TO ENOUGH POTENTIAL TO KEEP A MENTION OF ISOLD SVR IN THE HAZARDOUS WEATHER OUTLOOK FOR AREAS SE OF A LINE FROM STURGEON BAY TO GREEN BAY TO WAUTOMA DURING THE EARLY TO MID AFTERNOON. WILL ALSO NEED TO WATCH FOR DEVELOPMENT ALONG THE SECONDARY FRONT THAT DROPS THROUGH THE AREA DURING THE LATE AFTERNOON/EVG HOURS...ALTHOUGH INSTABILITY SHOULD BE WANING BY THEN. HAVE KEPT A CHC OF TSTMS IN THE EVG FCST FOR OUR SE COUNTIES TO ACCOUNT FOR THIS BOUNDARY. ON MONDAY...S/W TROFS ROTATING AROUND THE SOUTHERN ONTARIO UPPER LOW AND CYCLONIC NW FLOW MAY PROVIDE ENOUGH FORCING TO GENERATE SCT AFTERNOON SHOWERS. TEMPS WILL BE MUCH COOLER...WITH HIGHS IN THE 60S. LONG TERM...MONDAY NIGHT THROUGH SATURDAY. UPPER LOW NORTH OF THE GREAT LAKES REGION WILL LINGER INTO THE MIDDLE OF NEXT WEEK. UPPER LOW ON THE RUN TONIGHT IS CLOSER TO NORTHEAST WISCONSIN COMPARED TO THE RUN LAST NIGHT. HAVE ADDED A CHANCE/SLIGHT CHANCE OF SHOWERS EARLY MONDAY NIGHT DUE TO THE EXPECTED INSTABILITY SHOWERS THAT ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS. MODELS CONTINUE TO SHOW WEAK DISTURBANCES CLIPPING EASTERN WISCONSIN WEDNESDAY INTO THURSDAY. CONTINUED THE DRY FORECAST NOW FOR SEVERAL REASONS. THE FIRST IS TRYING TO DETERMINE WHEN THE BEST CHANCES WOULD BE AND THE SECOND REASON IS NOT TO HAVE REALLY SMALL CHANCES IN FOR SEVERAL PERIODS. IF UPPER LOW REMAINS IN THE SIMILAR POSITION TOMORROW NIGHT...MAY BE ABLE TO ADD SOME CHANCES FOR SHOWERS AND THUNDERSTORMS. WRF/GFS WOULD SUGGEST WEDNESDAY WOULD THE BEST TIME PERIOD AS MODELS SHOWING SHORTWAVE MOVING ACROSS THE AREA DURING THE HEAT OF THE DAY. GRADUAL WARMING TREND EXPECTED LATE IN THE WEEK. RETURN FLOW SETS UP ON THURSDAY NIGHT INTO FRIDAY...THEREFORE MAY NEED TO CONSIDER ADDING PRECIPITATION IF THIS TREND CONTINUES TOMORROW NIGHT. BELOW NORMAL TEMPERATURES ARE EXPECTED AT THE BEGINNING OF THE PERIOD WITH A GRADUAL RETURN TO CLOSER TO NORMAL BY THE END OF THE WEEK. AVIATION...VFR CONDITIONS ARE ANTICIPATED OVER THE RGN TODAY AND TONIGHT...WITH THE EXCEPTION OF MVFR VSBYS/CIGS WITH ISOLD STG TSTMS IN THE FOX VALLEY/LKSHR AREAS THIS AFTERNOON. HAIL AND GUSTY WINDS MAY ALSO ACCOMPANY ANY OF THE STRONGER STORMS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 15, 10:43 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1043 AM CDT SUN JUN 15 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1043 AM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA TODAY...AND ACROSS THE FOX VALLEY AND LAKESHORE AREAS THIS EVENING. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON...MAINLY SOUTHEAST OF A LINE FROM IRON MOUNTAIN MICHIGAN TO ANTIGO TO WISCONSIN RAPIDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...BUT IT IS STILL TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LMZ521-522-541>543-161200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1043 AM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...BUT IT IS STILL TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. TH/TE
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:33 PM CDT | Special Marine Warning | GRB | 117 min | |
| Jun 15, 2:33 PM CDT | Special Marine Warning | GRB | 117 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.